MAUDE Adverse Event Report: ORTHO VISION MAX ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO VISION MAX ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Model Number 6904576
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Results on the ortho vision max id-mts analyser software appear in an abnormal colour scheme with condition code flags in multiple columns.The most probable assignable cause is analyser related, when an error occurs between the camera and/or camera software and cims, the image queues can contain 1-2 images more than the count expected by cims software.If images remain in the queues from a previous operation, they will be used first, instead of the intended/appropriate image.The result was rejected by the analyser.No biased result was reported to physician.No patient was harmed.
 
Additional Manufacturer Narrative
Ortho investigation: during normal operation of the ortho vision analyzer, the camera imaging subsystem (cims) interfaces with a hardware camera to request and retrieve camera images for column grading and results interpretation.The camera software uses a first-in, first-out queuing system to take and return images to the cims software.Under an atypical software anomaly, a customer observed that images used for analysis of a test result did not come from the front and back sides of the same card.Ortho determined that the cims processed images out of synchronization (images captured earliest in sequence are placed at the top of the queue to be processed).As a result, image processing software utilized on the ortho vision analyzer may use mismatched front of card and back of card images for column grading and result interpretation.The most probable assignable cause is analyzer-related, when an error occurs between the camera and/or camera software and cims, the image queues can contain 1-2 images more than the count expected by cims software.If images remain in the queues from a previous operation, they will be used first, instead of the intended/appropriate image.A communication (cl2022-243) was sent on (b)(6) 2022 and advised customers that until a software update is available, when the ortho vision analyzer posts a cims28, cims33, cims35, or a cims02 error code, to please abort all tests in-process, shut down the system and restart the analyzer.Restarting the analyzer will reset the software and resynchronize camera images to resolve the use of mismatched images.In addition, results generated around the time the error code was reported should be reviewed for concordance with known patient information, if available.The fda was notified of this issue on (b)(6) 2022.Us fda recall report number: (b)(4).

Brand Name
ORTHO VISION MAX ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer Contact
o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16004117
Report Number0002250051-2022-00612
Device Sequence Number5784331
Product Code KSZ
UDI-Device Identifier10758750012824
UDI-Public10758750012824
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6904576
Device Catalogue Number6904576
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown